[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.17.16. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1984

Fixed Drug Eruption to Bacampicillin (Ampicillin)

Author Affiliations

From the Department of Medicine, National University of Singapore.

Arch Dermatol. 1984;120(4):542. doi:10.1001/archderm.1984.01650400124030
Abstract

Fixed eruptions from the systemic use of drugs are well known. These are commonly due to pyrazolone derivatives, tetracyclines, or sulfonamides1,2 and, in the past, were frequently seen after the use of barbiturates or phenolphthalein. A patient with fixed drug eruption (FDE) due to bacampicillin hydrochloride (ampicillin) is described. To my knowledge, this is the first reported occurrence of such a reaction to this drug.

Report of a Case  A 28-year-old Chinese woman who had bronchial asthma and was receiving maintenance terbutaline sulfate therapy had been treated for episodes of sinusitis, during a two-year period, with penicillin V potassium, ampicillin sodium, erythromycin estolate, and sulfamethoxazole-trimethoprim. During the previous four months, she had also received courses of bacampicillin. A large blue-black patch developed on her back, below her right shoulder, after at least two episodes of acute dermatitis. At the time, she was only receiving bacampicillin therapy. The discolored area

First Page Preview View Large
First page PDF preview
First page PDF preview
×